Fluid on lungs

Hi all

Following urgent X-ray on Monday, I received a call today to attend A&E urgently due to a shadow on my lung. I was petrified that I was physically sick.

I was straight through and seen by a doc within an hour and a CT scan carried out.

The results is that I have fluid in my lungs and fatty deposits near my windpipe and heart. They also commented that my kidneys are no worse?? They say it is because of my condition and APS. My INR is again extremely low. I have shortness of breath, hoarse voice and tightness in my throat.

I have just got home and really scared, frustrated and confused.

Should I be worried? I am at hospital four times a week already.

Sorry to go on but I am not sure how much more I can take, sat in tears

Linds

31 Replies

oldestnewest
  • Im so sorry your going thru this...

    Its ok for them to blame your condition and aps - but what are they doing about it?

    If your inr is low, do you have clexane or low dose hepirin to back you up?

    If the answer to this is no and you have shortness of breath you need medical assistance.

    I am on line for a little while longer - talk with me... x

  • They have increased my warfarin for over weekend. I am on that much medication I don't know what's causing all this. My symptoms are just not getting better but feel worst and I'm so frustrated and low.

    Not sure how much more I can take

  • Im not that up with how long it will take the warfrin to thin your blood.

    I appreciate you feel low, frustrated and probably very scared.

    Without trying to insult you, how much of how you are feeling is from anxiety or actual symptoms esp your breathing problems.

    Did they say anything when they didcharged you?

    Im here to support- are you with family?

  • My symptoms have been on and off for past 8 weeks but have become worse since my Rituximab infusion three weeks ago. I thought I was having a reaction.

    They confirmed that the shortness of breath and hoarse voice is due to fluid on lungs and that I will need some sort of treatment for it but Rheumatologist will need to decide course of action.

    No I live on my own xx

  • Do you think your breathing is getting worse?

    When are you speaking to your rheumatologist?

  • They are ringing me on Mon but said if it gets any worse over weekend to go straight back to A&E and see rheumy on call.

    It's tightness in top of my chest and near my voice box then I get short of breath. It's an awful feeling like being strangled.

  • Ok thats good advice- if you are on your own, and your breathing gets any more uncomfortable, please just ring 999 to get an ambo. Do not attempt on your own to get to hospital any other way.

    Do what they say about increasing your warfrin.

    Most of all, (easier said than done!) Try to stay calm, talk to us over the weekend, look after yourself and rest.

    Speak to your rheumy on Monday.

  • Thank you so much Holly, really appreciate your advice and kind words xx

  • No prob - Im ex ambulance and have APS, I totally understand your worries. On one hand just because we have aps they dismiss us on the other they think we know it all!

    Try to stay calm, listen to your body and if your concerned just ring for ambo, you come first.

    Try and get some sleep xxx

  • HI, this sounds tricky for you, when are you supposed to see somebody for more help? As knowing what is going on will reduce your anxiety, did they give you some sort of idea? Of course if you get worse you must go back to hospital. Keep an eye on that INR>

    Do get your thyroid adequately tested as that can cause things like that, if under active, and unfortunately the testing on the NHS is very limited.

    MaryF

  • Hi Mary

    They haven't mentioned my thyroid but did a load of blood tests? I shall ask about my thyroid at my appt next week.

    Thank you

  • Mine failed the awful TSH test for over ten years, so I went and did them privately, did loads of tests and it showed up, Here the list of symptoms from Thyroid UK, a charity who we really trust on here: thyroid UK; thyroiduk.org.uk/tuk/about_...

    MaryF

  • Hi,

    The INR must be high enough if you still use Warfarin. Very important that you are well anticoagulated now if you have pain in your chest. As holy said, ask for Heparin-shots (if you selftest), to take if your INR is under your therapeutic level.

    Please go to A & E if you are breathless as they told you before!

    Best wishes from Kerstin in Stockholm

  • Hi Linds - sorry things are so tough for you at the moment. You have had some great advice here so try and stay calm, as difficult as that is when you feel tightness in your chest and throat area. As they have said if things get worse or you feel they are doing so and you can't cope, don't try and be brave, just do as Holly says and call 999 to get help and advice. Stay in touch with us if you can we will be around to support you. X

  • Feeling better?

  • Hi Wittycjt

    Sorry for delay in replying had my rheumy appt. Thank you for asking after me.

    They have started me on methotrexate tablets, folic acid and reducing my steroids.

    My INR is still very low so warfarin changing daily. I also have had a splint put on my right arm that I must wear all day.

    They were having a discussion about my CT results yesterday and I'm waiting for a call.

    My symptoms are still the same even after a high dose of antibiotics, feel very fed up and down.

    Hope you are ok?

  • Hi,

    I do not like that your INR is very low! It should not be low now.

    You should absolutely have low dose Heparin to take if the INR is too low!!

    Perhaps they do not understand how important it is for us to be properly anticoaglated with lung/heart-issues! You must closely follow your INR now and do bloodtests very often, as you also as I understand it, take antibiotics which could make the INR go high up or down.

    Let us know how you are getting along please!

    Kerstin in Stockholm

  • Hi Lure2

    I'm into my third week on warfarin and still going for regular blood INR tests every other day but the rheumy does keep changing my meds which I don't think is helping at all.

    I am back again on Mon and that's when I start Methotrexate, tho not sure whether to take this is morn or eve with all side effects.

    Rhemy is doing a breathing exercise with the shortness of breath I'm experiencing as it's lasted more than four weeks and wonder if I could have early heart disease

    It's all so scary!

    Hope you are ok x

  • I agree with Kirsten, your Inr should not still be low, did you manage to ask for clexane/hepirin?

    Im really sorry your going thru this, is your breathing any/no better? Hopefully you will turn the corner soon xx

  • Hi Holly

    No my breathing and tightness is still the same but no worse. They thought I could have infection but had two lots of antibiotics and still no improvement.

    I will ask on Mon about the heparin and see what they say.

    Thank you again

  • At least no worse, Im not a warfarin expert but do the steroids effect the INR?

    Perhaps my colleagues can answer that one?

    I hope you have a calmer peaceful weekend esp compared to last week. Xx

  • Apparently they do and my steroids are slowly being reduced over next 6 weeks to 5mg so hoping this helps.

    Thank you and hope you have a good weekend

  • I would like to know if someone of those Doctors taking care of you knows HS/APS? I wonder if your Rheumatologist is a Specialist and perhaps you INR is in range even if you do not know about it.

    Please ask him if the INR is high enough, otherwise he should give you a Heparin-shot to take if the INR is UNDER its therapeutic level! It could be very difficult to handle the INR when taking antibiotics and now also Methotrexate.

    They are trying to help you I am sure. I am sure you are in good hands as you go to the hospital so often. Ask about the Heparin if the INR is not in range! Wish you get soon better now!

    Kerstin

  • I don't think I'd be comfortable waiting til Monday, can they give you some lovenox until your INR goes up? We worry about a clot happening to you. Have you asked them about this? I don't remember, where are you located?

  • No just warfarin but have told me the warning signs and my rheumy did a full chest check etc.

    If the breathing gets any worse I will go back to A&E. They have reassured me that there is no clot or anything to be worried about.

  • I can tell you that I had micro-clots or emboli and they are not seen on a Scan. But they do damage and are there so the most important thing is to be properly anticoagulated with Warfarin at a rather high INR and stable also. Then you are protected from further clots. Perhaps you do not have any clots but it is important to keep your INR steady with all your drugs now.

    Talk to your Rheumatologist and see if he agrees with you. Hope so!

    Kerstin

  • I did raise my INR with my rheumy but he didn't really respond or tale much notice. Said he wasn't worried about my INR but more my symptoms. I am back at warfarin clinic tomorrow so will ask the questions

    Thank you

  • He should be concerned about your INR now!

    What INR have you had lately as you test in the vein rather often?

    Kerstin

  • My last INR was 1.8 on Fri and one previously (Weds) 1.3. It has been in range once out of 9 vein checks. The lowest is 0.8.

    I am there again today this afternoon, costing a fortune on public transport.

  • I always get a Heparin-shot (Lovenox is another name) when my INR is too low.

    Most of us on Warfarin do. Ask him about that next time.

    Kerstin

  • I am going to ask about that today. Thank you for your help.

You may also like...